Hi! I am new here. Actually just found this site today. I am 78 years old and have been taking medication for osteoporosis for many years. Alendronate was taken for over 5 years and one of my bone density scans showed a slight improvement. My doctor decided to give me a drug holiday and I did not take anything other than vitamin D and calcium for almost 2 years. I then had another bone scan and it showed that I now had osteopenia.My doctor put me back on Alendronate. After a couple of months I began to have severe leg cramps/pain. I discontinued the alendronate and the pain went away. I was on and off the alendronate pills several times, each time the leg pain recurring. After one year my doctor sent me for another bone density scan and she said she was referring me to an endocrinologist as my T score was in the osteoporosis numbers. The endocrinologist says I must go on prolia and I cannot try any other oral medication. I am feeling negative about taking the prolia shots, after reading about all the possible side effects .I will be seeing my family physician soon to discuss this. Does anyone have any advice...it will be greatly appreciated. Thanks.
question about prolia side effects : Hi! I am... - Bone Health
Did you get a copy of your T Scores and the results of the DEXA scan? I found it helpful to have a copy and could then discuss it more effectively. You are entitled to a copy of results.
I will request a copy of my T scores. I have had several bone density tests done over the years. I hope maybe I can get a copy of some of the previous ones as well. Thanks for the advice.
Hi CuriousBet. I'm so sorry to hear about your difficulties. I note you were taking calcium and Vitamin D. Did you do anything else specifically to improve your bones, besides take the AA? Another essential vitamin which most of us are deficient in is Vitamin K2. This vitamin directs the calcium into the bones, which Vitamin D can't do. Also, sometimes when we take calcium supplements the calcium/magnesium balance goes off, and we need a bit more magnesium. This mineral also helps to guide calcium into the bones.
I completely understand your reluctance to start taking Prolia. It would be a last ditch medication I think, because chances are you will never be able to come off it again because of the risk of rebound osteoporosis.
I know your situation is somewhat different from mine, but do have a look at this little essay I wrote in case you can get some ideas. All the best, do keep in touch.
I'm 70 years old and my doctor put me on HRT. It will take a while for my bones to improve (I, too, have osteoporosis), but I will not take those other meds. Tried them...no thanks. I know most doctors freak out about putting women on hormone replacement therapy if they're through the menopause, but I found one kind soul who I convinced to put me on them. This is my 3rd month and I've never felt better in my life! Yes..there are risks, just like with any other meds...I'll take my chances with the HRT. Those bone meds can cause terrible side effects, including jaw fractures and thigh bones breaking for no other reason than the bone drugs...just my humble opinion.
Oh I'd like to try this, but my GP won't do it. Which form of HRT are you on? Patched or pills? It's great for bone density, and yes, I know why you're feeling good on it. Wish I could get it.
I take the pill form of estradiol norethindrone: 0.5 mg estradiol/1.0 mg norethindrone. It's the generic for of Activella. Very small amounts. Some doctors are loosening up with the HRT nowadays I believe. MORE should follow!
Don't start with Prolia. That's my experience. It has destroyed my life. Severe back pain to point of debilitating. Quality of life down the tubes. Just my opinion and experience. I Hope for the best health for you and good decision from this point on.
Don't start the prolia. FDA has over 52,000 complaints! My back pain as a side effect of two shots now has reduced me to being bedridden. Check out web site "askapatient" n plug in prolia. You will get some answers to guide you. It has destroyed my life. I am only 71. I was working out 3x a week at gym only 1 1/2 ur ago. Now I cannot even walk pain free. Good luck on making informed decision.
Are you still on it
No. I had two and refused to take any more. ( I did not know about rebound fractures. That's how well Prolia does their precautions.)
It DESTROYED my life. Back pain has me bedridden cannot walk sit stand due to sciatica osteoporosis arthritis. I was fully functioning with these conditions before the Prolia Shot.
Emgen the manufacturers of Prolia were forced to give a warning in January 2017 that this drug has to be a lifetime commitment due to rebound fractures when left off. I have known ladies in the NOF (US) forum who've had fractures whilst taking it.
It should and all other bone meds. should be taken off the market in my opinion. They are deadly and cause grief wherever they are given.
Please read all contraindications before taking any Prolia. I have such bad immune system side effects that appear to be permanent after 1 shot taken 2 years ago. Don't let yourself be lulled into just taking the shot. Get a second or even 3rd opinion. I do not recommend this drug for anyone, but that is just a personal opinion and the opinion of many people on this bulletin board.
Don’t start with the Prolia. It will take you down and destroy your life
Not what you're looking for?
You may also like...
Hello friends, I got a Prolia shot a week ago. My doctor said, don't read the internet about side...
my two year intervals deca scan with results : AP Spine T Score .5, left hip total T score -1.2,...
who are currently experiencing side effects of Prolia.
I have only had one injection so far which...
Have you had a Prolia shot(S) and lost your quality of life; and your doctor tells you that it's all
went back on Prolia for another 3yrs and after my last injection in Dec. 2019 (2weeks later)...